MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX PLUG AND PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX PLUG AND PATCH; SURGICAL MESH
Catalog Number 1190603
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Disability (2371)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently, it is unknown to what extent the bard/davol phasix plug and patch device may have caused or contributed to the events as alleged by the patient¿s attorney.The information provided alleges the patient experiences stomach pain since the multiple procedures and hernia mesh implants.No medical records have been provided.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Based on the limited information provided at this time, no conclusions can be made.Should additional information be provided a supplemental emdr will be submitted.Note: the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2015 - patient underwent an incarcerated right inguinal hernia repair procedure to introduce a bard/davol phasix plug and patch to patient's peritoneal cavity to reinforce tissue affected by the hernia.On (b)(6) 2016: the patient underwent a subsequent surgery to repair an umbilical hernia.The patient was implanted with a non-bard/davol mesh.The attorney alleges the patient has experienced and continues to experience stomach pain since the multiple procedures and hernia mesh implants.The patient lives in constant fear that whenever she sneezes or coughs, the mesh will tear, or a new hernia will emerge.Additionally, patient is challenged with her now limited range of motion and performing daily activities.These injuries and inabilities were not present before the implantation of the mesh products.The patient has suffered severe and possibly permanent injuries, and emotional distress.Patient has also endured and continues to suffer the mental anguish and psychological trauma of living with these defective products implanted in her body.

Brand Name
PHASIX PLUG AND PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7915982
Report Number1213643-2018-03306
Device Sequence Number930650
Product Code OWT
UDI-Device Identifier00801741010637
UDI-Public(01)00801741010637
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K120728
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2016
Device Catalogue Number1190603
Device Lot NumberWBYGPP14
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2018
Initial Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;